It is currently Fri Aug 18, 2017 12:23 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: Tapering Off Subs
PostPosted: Tue May 14, 2013 5:30 am 
Offline
New Poster
New Poster

Joined: Tue May 14, 2013 5:23 am
Posts: 3
okay I finally decided I want off once and for all a few months ago, actually about 5-6 months ago now. I was taking 3mg a day at the time which was about the same dose I took for a few years (between 3-4mg) As of right now I am taking 1.5mg a day and about to jump to 1.25 in the next day or two. I have been on subs for about 3 years now and was on opiates about the same amount of time before that. I am not as patient with the tapering as some of you because I can't really function on suboxone, I just feel drowsy almost all the time unless I take a long nap which means I will have slept most the day away and still can't get anything done. I've tried to cold turkey a few times but obviously that didn't work very well as once I get to 36 hours or so I just can't take it anymore. I never tried my hardest to quit just gave it a fair shot but at 3mg I figured it was too much and I would try again once I am tapered low enough that it would atleast be bearable.

So my question is, what MG can I jump off completely and actually make it through without complete hell? And how long will it take for me to realistically cut from my dose now (1.5mg) to whatever that dose is? I am able to go through withdrawls I have been doing it for 5 years, so I can take some pain when I'm cutting down so far cutting from 3mg to 1.5mg has been pretty damn easy..So anyone help will be appreciated I am ready to come off of this once and for all.


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 14, 2013 2:22 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Apr 30, 2013 3:31 pm
Posts: 158
Hello, and welcome to the forum Av00reehs! Good job so far on your taper, and to answer your questions i would suggest reading around the threads in this section. One i really liked was the one at the top of this section called the "liqufied suboxone taper, so far so good". One thing i learned about suboxone and tapering is to think of the suboxone in terms of micrograms instead of milligrams, it takes 1000 micrograms to equal 1 milligram. make sense? So your current dose is 1500 micrograms currently and your about to make the drop to 1250 micrograms. Alot of the stories i have read where the person was able to quit suboxone comfortably and with minimal wd, have patiently made a stairstep drop all the way down to tiny doses of 50-100 micrograms which would translate to .1-.05 mgs! You can certainly jump higher if your comfortable doing it! What i have seen work best for most people is to lower the current dose by 10-20 percent each time, and fully stabilize at each new lower dose. Its diff for everyone some people stabilize in just a few weeks and some people take longer so its really important to listen to your body.

I can relate to drowsiness and lack of motivation while on sub, i also expirence that. Its like by the time i get done work i have no energy left, and just feel like sitting around and watching tv. For me though its a whole lot better than being in active addiction and the sub allows me to at least have a normal life, and when you think about it normal people who arnt addicts dont always have energy or feel good all the time, i think as addicts we sometimes expect or desire to feel good all the time. I notice when i force myself to excercize for 30 mins or take a long walk, the drowsiness passes and i can get more done in my day.

Well like i said i would highly suggest reading around different taper threads. Ive learned so much from this website, its really great! Well i hope that helps you! Best of luck with your taper!!!!!


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 14, 2013 3:38 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hi Av,

Welcome to the forum. I agree with BD above, it is much easier to taper by small amounts. And if you look around a bit you will find answers to most of your questions. Jumping at 3mg would be hell, I can understand why you couldn't make it work. I went a week without subs a few months ago, I had been taking about 2mg per day, and it was TERRIBLE!

I am tapering now, down to .5mg per day. I've made the drop from 2mg to .5mg since the end of February. That is a bit faster than most recommend, it does seem to be easier to go a bit slower, but it's not impossible. The best thing to do is make small drops each time, staying at each dose until you stabelize. And as BD said, each person is different in how long it takes them to get stable. It seems like it takes me about a week at each new drop before I feel good, but I have seen over and over again that the slower you take it the better your chances of success.

I hope that helped answer some of your questions, sometimes it's nice to see an example of how someone else is doing it. Good luck!

-Q


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue May 14, 2013 6:07 pm 
Offline
Average Poster
Average Poster

Joined: Sat Jan 26, 2013 12:47 pm
Posts: 8
Hello everyone! I stopped subs 5 months ago, after 4 years of use. My advise to Av is, taper 10% every 10 days. I did not skip any days. From a 2mg/2000mcg pill, to the tiniest little crumb. Still, was tough though. Today I feel pretty good, I still have a few chills in the am hours, some sneezing and some fatigue. Was it all worth it? Hell yes!! Knowing that you not longer depend on a pill?? Make sure whenever you decide to jump, that no traces of subs can be found. Good Luck!!


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 14, 2013 7:42 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Fri Apr 12, 2013 11:23 pm
Posts: 118
I agreed with the previous posts, the more you taper, the less of the withdrawals you'll experience at the end. Just be sure to workout, eat healthy and take your vitamins. If you can't afford to lengthen your taper and you need to jump at a higher dose, take some time off work when you jump so it doesn't effect your job.

_________________
Start tapering your SUBOXONE doses more effectively and accurately with the RX FILM CUTTING GUIDE! http://www.rxfilmcuttingguide.com


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 15, 2013 7:27 am 
Offline
New Poster
New Poster

Joined: Tue May 14, 2013 5:23 am
Posts: 3
thanks for the advice, yea I seem to withdraw at night time for about a week after I drop (I take my dose in the morning) mostly just back pains at night and a little bit of the chills and usual stuff. Than the next week it gets better every night and usually after another week I'm back to how I was feeling before I dropped my dose (which still isn't 100% I wd a tiny bit throughout the entire day besides maybe the first 6 hours or so after I take my dose.

It is good to hear that weening down low enough will make the withdraws atleast bareable when I finally decided to make the jump. I know its possible going cold turkey from 2-4 mg as I have seen many youtube videos of people documenting their withdrawals after dropping from 2-4mg. I tried the once like I said but gave in after about 36 hours, it wasn't even the physical that made me tap out which is what I thought would be the case. It was the mental part that I couldn't stand, I just felt so depressed and sucked of any serotonin in my system. Like stuff that I normally would do to past the time I had 0 interest in doing and it was just such a shitty feeling I already feel just barely content taking subs so going even lower was just too much for me. I know it takes months to get your head completely straight after getting clean and I expect me to doubt myself throughout but at the time that was too much too early on with the physical part kicking in hard at the same time I knew I wouldn't have lasted a week+ getting worse everyday at that rate. It's like no matter what you do its impossible to get comfortable so there is really no good way to past the time besides sit there and feel miserable for weeks until it is over. I wish I was as strong as the people who were able to drop at that dose, but hopefully weening low enough will work for me because I am ready to get off this forever.


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 15, 2013 10:28 pm 
Offline
Power Poster
Power Poster

Joined: Fri Feb 08, 2013 12:46 pm
Posts: 70
In my opinion weaning down low may only just decrease pshycal symptoms, but mentally things still stand the same as if you jump from a high dose.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group